MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER

MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number 106A3
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/04/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a cryo ablation procedure, a system notice was received after powering on the console, indicating that the safety system detected fluid in the catheter and stopped the injection.Troubleshooting attempts, including replacing the auto connection box and catheter were taken without resolve.The case was aborted and the patient was under general anesthesia.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: clinical data files were reviewed, showing nine applications were performed with a balloon catheter on the date of the event, and system notices 50011 (¿the refrigerant delivery path is obstructed¿ at application #1, #2 and #3) and 50012 (¿the refrigerant delivery path is obstructed¿ at application #5) and 50030 (¿the safety system has detected a high level of refrigerant flow and stopped the injection¿ at application #6).The files also showed applications 5 and 6 experienced temperature and flow fluctuation, but the first six applications did not wait for the fifteen minute warm-up time.The files also showed one more application was performed with another catheter 209f5/53354-3 on the date of the event; no system notice was triggered.No failure file was returned.The console was tested.The reported issue does not indicate a console manufacturing related defect.Test injections were performed and the system notices were not reproducible.Multiple electrical umbilical, catheters, and auto connection boxes were connected and used without issue.Data files were reviewed and the console appears to be operating normally, as it controlled pressure and flow within the expected ranges.The issue was likely caused by electrical interference with other hospital equipment.The product issue reported (system notice 50011, 50012, 50030) is not likely to cause or contribute to a death or serious injury; however, the risk of the patient being under general anesthesia without full therapeutic effect is the adverse event being reported.The decision to abort the procedure without use of alternate therapy was based upon the medical judgment of the physician.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
CRYOCONSOLE
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key6597120
Report Number3002648230-2017-00248
Device Sequence Number16463381
Product Code LPB
UDI-Device Identifier00643169279063
UDI-Public00643169279063
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P020045
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number106A3
Device Catalogue Number106A3
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/04/2017
Supplement Date Received by Manufacturer06/19/2017
06/19/2017
Initial Report FDA Received Date05/29/2017
Supplement Report FDA Received Date07/11/2017
10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1